Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 124, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 10, 2007, 10:52 PM CDT for Cottonwood County, Minnesota. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2007, 10:52 PM CDT (03:52 UTC)
- Expired
- Jun 10, 2007, 11:07 PM CDT
- In force
- 15 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Cottonwood County, MN
The radar
The Sioux Falls radar (KFSD), 138 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 2096 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 110352
SVRFSD
MNC033-110430-
/O.NEW.KFSD.SV.W.0124.070611T0352Z-070611T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1052 PM CDT SUN JUN 10 2007
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COTTONWOOD COUNTY IN SOUTHWEST MINNESOTA
* UNTIL 1130 PM CDT
* AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 5 MILES EAST OF JEFFERS...OR ABOUT 13 MILES NORTH
OF WINDOM...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUNTAIN LAKE AROUND 1115 PM CDT...
LAT...LON 4418 9526 4395 9544 4386 9487 4410 9488
4411 9511
$$
081 follow-up statement
000
WWUS53 KFSD 110407
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1107 PM CDT SUN JUN 10 2007
MNC033-110417-
/O.CAN.KFSD.SV.W.0124.000000T0000Z-070611T0430Z/
COTTONWOOD MN-
1107 PM CDT SUN JUN 10 2007
...THE SEVERE THUNDERSTORM WARNING FOR COTTONWOOD COUNTY IS
CANCELLED...
THE STORM HAS WEAKENED AND IS NO LONGER SEVERE.
LAT...LON 4418 9526 4395 9544 4386 9487 4410 9488
4411 9511
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 9:12 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 10, 9:12 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 912 PM CDT SUN JUN 10 2007 .DISCUSSION... CONVECTION FORMING ON OUTFLOW BOUNDARY IN SW MN HAS MADE TURN TO SOUTH WHICH MAY ALLOW STORM TO REACH FAR NORTHEAST COTTONWOOD COUNTY BY 10 PM. HOWEVER...WITH DIURNAL COOLING...LOW LEVEL SE FLOW BRINGING IN MORE STABLE AIR AND LACK OF A STRONG UPPER LEVEL MECHANISM TO HELP MAINTAIN LIFT...EXPECT THIS AREA OF THUNDERSTORMS TO SLOWLY WEAKEN DURING THE NEXT COUPLE OF HOURS. SIMILAR...SMALL WAVE MOVING ACROSS NEBRASKA AT THIS TIME. IT IS A LITTLE SOUTH OF THE CURRENT ACTIVITY ALONG THE NEBRASKA AND SOUTH DAKOTA STATE LINE. THESE STORMS ALSO APPEAR SFC BASED BUT WITH MORE HEATING EXPECT THAT STORMS MAY HOLD TOGETHER A COUPLE MORE HOURS. WHILE SEVERE THREAT HAS DIMINISHED IN THIS AREA...STILL COULD BRING SOME SMALL HAIL AND WIND GUSTS TO 40 KTS. WITH WEAK UPPER WAVE MOVING SOUTH AND WEAK FORCING FOR SUBSIDENCE MOVING OVER CWA IN ADDITON TO MORE STABLE AIR MOVING INTO THE ERN CWA. HAVE LOWERED POPS ACROSS THE CWA FOR TONIGHT. KEPT A HIGH CHANCE EARLY ALONG THE NEBRASKA BORDER TO YANKTON AREA AND THEN A LOW CHANCE FARTHER NORTH TOWARD HON WHERE THE LLJ WILL PROVIDE ADDITIONAL LIFT AND LIS REMAIN BELOW -4C. OTHERWISE MADE FEW CHANGES TO TEMPS OTHER PARAMETERS OVERNIGHT. UPDATED GRIDS AVAILABLE...PRM AND ZFP OUT SHORTLY. && .AVIATION... EXCEPT FOR TSRA MOVING ACROSS SW MN EARLY TONIGHT...VFR CONDITIONS EXPECTED FOR THE REMAINDER OF THE PERIOD. && .PREV DISCUSSION... STG BUT WDLY SCT TSTMS HAVE BEEN DVLPG ALL DAY WITH MID LVL WARM ADVECTION AND NOSE OF MORE MOIST SLY INFLOW. SHOULD BE GOING MORE SFC BASED NEXT FEW HRS...MAINLY ALG AND NORTH OF QUASI E/W WMFNT FM NR 9V9 TO FSD TO OTG THRU EVE. MODELS NOT MUCH HELP AND WEAK WITH THIS CONVECTION. UPR RIDGE AND CAPPING BUILDS NWD OVR CWA LATER TNGT THRU TUE AND CUT BACK POPS CONSIDERABLY OVER MOST OF CWA. AS STG UPR TROF DVLPS IN RCKYS AND STARTS TO LEAN OVER THE EAST...INCRG CHCS OF TSTMS WILL SPREAD EWD OVR WRN CWA FM LATE MON AFTN THRU TUE EVE. HIT IT PRETTY HARD ALG AND WEST OF JAMES RIVER TUE NGT. THESE TSTMS SHOULD MAKE IT AS FAR AS I29 BY LATE TUE NGT BEFORE PSBLY DYING BY WED MRNG. HOWEVER...AS PER PREV FCST AT LEAST SCT SHRA/TSRA SHOULD REDVLP AND MOVE EWD OVR CWA WED AFTN AND EVE. WILL KEEP CHCS PRECIP IN SERN HLF CWA THRU THU AS BOUNDARY AND UPR TROF LINGER...THEN KEPT DRY FRI THRU THE WEEKEND FOR NOW WITH UPR RIDGING AHEAD OF NEXT MAIN UPR WAVE. DOES LOOK RATHER TROPICAL WITH WARM HUMID DAYS. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SCHUMACHER
Hazardous weather outlook, Jun 10, 11:27 AM CDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1127 AM CDT SUN JUN 10 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-111200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1127 AM CDT SUN JUN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS...SOME SEVERE...WERE MOVING SLOWLY OVER PART OF SOUTHEAST SOUTH DAKOTA LATE THIS MORNING. THESE STORMS MAY WEAKEN THIS AFTERNOON...BUT OTHER STORMS ARE EXPECTED TO DEVELOP LATE IN THE AFTERNOON THROUGH THE MISSOURI RIVER CORRIDOR...AND PERHAPS AS FAR NORTH AS INTERSTATE 90 IN SOUTH DAKOTA DURING THE EVENING. THESE STORMS WOULD PRIMARILY BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLF BALLS...AND ISOLATED DAMAGING WINDS AROUND 60 MPH. AS THE NIGHT GOES ON...THE THREAT FOR THUNDERSTORMS WILL SPREAD NORTH AND EAST...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MAINLY ISOLATED NON SEVERE THUNDERSTORMS WILL DRIFT THROUGH FAR EASTERN SOUTH DAKOTA...SOUTHWEST MINNESOTA AND NORTHWEST IOWA ON MONDAY. THIS THREAT WILL DIMINISH ACROSS SOUTHWEST MINNESOTA AND NORTHWEST IOWA MONDAY EVENING. ON TUESDAY...THE BETTER CHANCE FOR THUNDERSTORMS WILL AGAIN FOCUS TOWARD SOUTH CENTRAL SOUTH DAKOTA...ESPECIALLY BY TUESDAY EVENING. A STRAY STORM POSSIBLE TOWARD THE LOWER MISSOURI VALLEY. WHILE A FEW STORMS MAY PRODUCE HAIL UP TO HALF DOLLAR SIZE ALONG WITH DAMAGING WINDS...THE MAIN THREAT FROM THE JAMES VALLEY WESTWARD WILL BE HEAVY RAINFALL AND FLASH FLOODING FROM SLOW MOVING STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY INTO EARLY AFTERNOON BETWEEN SIOUX FALLS AND YANKTON. FOR MOST OF THE AREA...SPOTTER ACTIVATION WILL BE POSSIBLE AGAIN AFTER 5 PM MAINLY SOUTH OF INTERSTATE 90. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
In the hours before
Local storm report, Jun 10, 5:17 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
517 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL ROCK VALLEY 43.20N 96.30W
06/10/2007 E0.75 INCH SIOUX IA TRAINED SPOTTER
0400 PM HAIL 3 SW DOON 43.25N 96.27W
06/10/2007 E1.75 INCH SIOUX IA TRAINED SPOTTER
QUARTER TO GOLF BALL SIZED HAIL FROM 400 PM CDT THROUGH
445 PM CDT
0408 PM HAIL ROCK VALLEY 43.20N 96.30W
06/10/2007 E1.75 INCH SIOUX IA TRAINED SPOTTER
0410 PM HAIL 1 N DOON 43.29N 96.23W
06/10/2007 E1.00 INCH LYON IA TRAINED SPOTTER
0412 PM HAIL ROCK VALLEY 43.20N 96.30W
06/10/2007 E1.50 INCH SIOUX IA TRAINED SPOTTER
0445 PM HAIL 1 N ROCK VALLEY 43.22N 96.30W
06/10/2007 E1.50 INCH SIOUX IA TRAINED SPOTTER
0500 PM HAIL DOON 43.28N 96.23W
06/10/2007 E1.00 INCH LYON IA TRAINED SPOTTER
0505 PM FLASH FLOOD 5 NNE ROCK VALLEY 43.27N 96.26W
06/10/2007 LYON IA TRAINED SPOTTER
REPORTED WATER RUNNING OVER THE ROAD
0505 PM HAIL 5 NNE ROCK VALLEY 43.27N 96.26W
06/10/2007 E1.00 INCH LYON IA TRAINED SPOTTER
&&
KWEISSERLocal storm report, Jun 10, 6:16 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
616 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL DOON 43.28N 96.23W
06/10/2007 E1.75 INCH LYON IA TRAINED SPOTTER
&&
KWEISSERLocal storm report, Jun 10, 6:22 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
622 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM HAIL 6 SSE CANISTOTA 43.52N 97.25W
06/10/2007 E1.00 INCH MCCOOK SD PUBLIC
&&
KWEISSERLocal storm report, Jun 10, 9:47 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
947 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM HAIL 5 SW PARKER 43.35N 97.21W
06/10/2007 E0.75 INCH TURNER SD TRAINED SPOTTER
1046 AM HAIL 6 SSE MARION 43.34N 97.21W
06/10/2007 E1.75 INCH TURNER SD PUBLIC
1132 AM HAIL 6 SSE MARION 43.34N 97.21W
06/10/2007 E1.00 INCH TURNER SD PUBLIC
1216 PM HAIL 3 SE CANISTOTA 43.57N 97.25W
06/10/2007 E1.00 INCH MCCOOK SD TRAINED SPOTTER
1236 PM HAIL 6 SSE CANISTOTA 43.52N 97.25W
06/10/2007 E1.00 INCH MCCOOK SD PUBLIC
0107 PM HAIL 3 S SALEM 43.68N 97.39W
06/10/2007 E1.00 INCH MCCOOK SD BROADCAST MEDIA
QUARTER SIZE HAIL ON I-90 MILE MARKER 356
0138 PM HAIL 2 N BRIDGEWATER 43.58N 97.50W
06/10/2007 E1.00 INCH MCCOOK SD COUNTY OFFICIAL
0150 PM HAIL 6 NW RUSSELL 44.38N 96.03W
06/10/2007 E0.25 INCH LYON MN TRAINED SPOTTER
0150 PM HAIL SHELDON 43.18N 95.84W
06/10/2007 E1.00 INCH OBRIEN IA COUNTY OFFICIAL
NICKEL TO QUARTER HAIL ON EAST SIDE OF SHELDON
0155 PM HAIL SHELDON 43.18N 95.84W
06/10/2007 E1.00 INCH OBRIEN IA TRAINED SPOTTER
0205 PM HAIL 2 NE ARCO 44.40N 96.15W
06/10/2007 E0.88 INCH LINCOLN MN TRAINED SPOTTER
0205 PM HAIL 2 NE ARCO 44.40N 96.15W
06/10/2007 E0.88 INCH LINCOLN MN TRAINED SPOTTER
0215 PM HAIL 4 W RUSSELL 44.32N 96.03W
06/10/2007 E2.75 INCH LYON MN TRAINED SPOTTER
0220 PM HAIL 1 SW LYND 44.37N 95.91W
06/10/2007 E0.50 INCH LYON MN TRAINED SPOTTER
ACCOMPANIED BY HEAVY RAIN, LIGHTNING
0226 PM HAIL 6 NW RUSSELL 44.38N 96.03W
06/10/2007 E1.50 INCH LYON MN TRAINED SPOTTER
BEAN FIELDS STRIPPED
0230 PM HAIL RUSSELL 44.32N 95.95W
06/10/2007 E0.75 INCH LYON MN LAW ENFORCEMENT
0243 PM HAIL LYND 44.39N 95.90W
06/10/2007 E0.25 INCH LYON MN TRAINED SPOTTER
HAIL IN CLUMPS TO GOLF BALL SIZE
0357 PM HAIL ROCK VALLEY 43.20N 96.30W
06/10/2007 E0.75 INCH SIOUX IA TRAINED SPOTTER
0400 PM HAIL 3 SW DOON 43.25N 96.27W
06/10/2007 E1.75 INCH SIOUX IA TRAINED SPOTTER
QUARTER TO GOLF BALL SIZED HAIL FROM 400 PM CDT THROUGH
445 PM CDT
0408 PM HAIL ROCK VALLEY 43.20N 96.30W
06/10/2007 E1.75 INCH SIOUX IA TRAINED SPOTTER
0410 PM HAIL 1 N DOON 43.29N 96.23W
06/10/2007 E1.00 INCH LYON IA TRAINED SPOTTER
0412 PM HAIL ROCK VALLEY 43.20N 96.30W
06/10/2007 E1.50 INCH SIOUX IA TRAINED SPOTTER
0445 PM HAIL 1 N ROCK VALLEY 43.22N 96.30W
06/10/2007 E1.50 INCH SIOUX IA TRAINED SPOTTER
0500 PM HAIL DOON 43.28N 96.23W
06/10/2007 E1.00 INCH LYON IA TRAINED SPOTTER
0505 PM HAIL 5 NNE ROCK VALLEY 43.27N 96.26W
06/10/2007 E1.00 INCH LYON IA TRAINED SPOTTER
0505 PM FLASH FLOOD 5 NNE ROCK VALLEY 43.27N 96.26W
06/10/2007 LYON IA TRAINED SPOTTER
REPORTED WATER RUNNING OVER THE ROAD
0522 PM HAIL DOON 43.28N 96.23W
06/10/2007 E1.75 INCH LYON IA TRAINED SPOTTER
&&
KWEISSERThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:23 PM CDT | Severe Thunderstorm Warning | FSD | Lyon | 19 min |
| Jun 10, 10:37 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood | 38 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.